MAUDE Adverse Event Report: COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A safe-t-j rosen catheter exchange wire guide was used in a transcatheter aortic valve replacement (tavi), performed by right femoral approach.It was reported, when the wire guide reached the tricuspid valve, under fluoroscope, the physician noted the shape of the tip was abnormal.The wire guide was removed from the patient and the outer spring coil was loosened/frayed at the tip.No residues of the wire guide remained in the vessel.Another wire guide was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows one nonconformance, which was scrapped.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6824459
Report Number1820334-2017-02709
Device Sequence Number444544
Product Code DQX
UDI-Device Identifier00827002012530
UDI-Public(01)00827002012530(17)220320(10)7711100
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSCF-35-260-1.5-ROSEN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1